News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: Anxiety Disorder


 sNipEz - Wed May 07, 2008 6:01 am

Hi,

21 years old/Male here.

1st time was when i had a panic attack, whole body getting numb, don't know what to do, hands not moveable, like i was typically getting crazy in a way if you would see what i was doing. Saying I'm gonna die, I'm having a heart attack and all stuff. Arrived at the hospital and had a BP of 160/100. Gave me some relaxing stuff and to lower my BP. After that i was good and went home. I had some check ups, kidneys, blood, ECG, was normal. So i considered it panic attack. Didn't visit a Psy though.

I moved on for a couple of months with Symptoms of sweating, dizziness, feeling not a part of this world, symptoms of being afraid and others.

Until i finally decided to meet a Psy in singapore.
My Psy gave me Lexapro and said this would help out.
It worked out. Helped me. I lost the panic attacks completely and lived a normal life again.

Until...

I stopped taking the med. (Lexapro)

It worked out fine without it for the start... But a couple of months later...

Symptoms started appearing again...

I moved back to philippines by that time already.

I didnt take any meds or started to drink my med again.(Lexapro)
Tried to fight the symptoms without any meds.

Sad to say... The symptoms got worse and worse and came all back.

Until i was brought to an ER again having the exact same symptoms and High Blood Pressure.

Had an ECG again and was normal.

Doctor said it isnt normal for me to have highblood pressure and wants to take a blood examine. I haven't gone back yet to get a blood examine coz i know i am not highblood. I think it's all only because i have panic attacks and think to much which makes my heart start to race and higher my blood pressure. Is this possible?

Coz i'm dizzy most of the times and worried. I carry a BP machine all over the house and check my BP every 5-10min. I dunno, i don't like saying it but i think i'm freaking out here. Keep on thinking i'm gonna get a heartattack and die.

But here's the thing, i used to drink before... before my second ER encounter. And when i drink, I feel completly normal and enjoying myself, etc.
I started to drink alot to get over those symptoms i feel.
I stopped when i was brought to the ER again coz they said i was highblood.

I'm actually never calm anymore, which i've noticed. I can't sit back and relax, i'm all tensioned out.

I am planning to take my med (Lexapro) again. I still have loads left.

Can anyone help me out? I'm living in fear and can't go to school normaly. Always scared to go to class and everything.
 Dr. E. Seigle - Sun May 18, 2008 9:14 pm

Hi SnipEz,

You are most likely correct on all accounts; it's pretty clear. Your elevated blood pressure may be due to the panic attacks, and normalize in between attacks. You can get a good idea about this from taking your own blood pressure. It isn't clear from your account that you need blood tests, but having your pressure measured a few times after you are sitting calmly and relaxed for 5-10 mins. will clarify this. Your doctor may be thinking of a rare adrenal gland tumor which can cause panic attack-like symptoms, but one of the main symptoms of this is also headache during a panic episode. Normally, we don't find it necessary to check for this tumor (called "pheochromocytoma") unless the patient is having headaches and elevated blood pressure associated with the panic attack-like symptoms.

I would respect the opinion of your primary care doctor and consider the blood work, as he/she may have appropriate reasons for looking into other diagnostic possibilities. My bet is you'll end up with Lexapro, but I can't judge this not having met you nor being your psychiatrist.

Good luck, Eliot Seigle MD

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here